MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ANTI-HBS2 (AHBS2); AHBS2 IMMUNOASSAY, PRODUCT CODE

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ANTI-HBS2 (AHBS2); AHBS2 IMMUNOASSAY, PRODUCT CODE
Catalog Number 10286268
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.Calibrations were valid and quality control (qc) was within acceptable limits.Based on the heterophilic blocking tube (hbt) instructions for use (ifu) the hbt is designed to block heterophilic interference where a serum or plasma sample contains antibodies which are able to bind to animal antibodies used in immunochemistry assays.The advia centaur xp (b)(6) assay architecture does not include animal antibodies, it uses inactivated human (b)(6) surface antigen and recombinant (b)(6) surface antigen.Therefore siemens does not recommend treating the sample with an hbt.Siemens reviewed the calibration and control data provided and there is no evidence of a problem.The patient was taking was tralokinumab, a human monoclonal antibody which targets the cytokine interleukin 13, and is designed for the treatment of asthma and other inflammatory diseases.Siemens does not have any information indicating tralokinumab would interfere with the advia centaur xp (b)(6) assay.Since sample id (b)(6) (the historical negative result) was not retested, it is not known if the nonreactive result is repeatable.The clinical sensitivity and specificity section of the advia centaur xp anti-hbs2 instructions for use (ifu) (10629819, revision l, 2019-08) lists the 95% confidence interval (ci) for resolved relative sensitivity as 98.30% - 100% so a certain number of false negative results can be expected for this assay.The clinical sensitivity and specificity section of the advia centaur xp anti-hbs2 instructions for use (ifu) (10629819, revision l, 2019-08) lists the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88% so a certain number of false positive results can be expected for this assay.If sample ids (b)(6) are false positive or sample id (b)(6) is (b)(6), the discrepant samples from this one patient does not indicate a product problem with advia centaur xp (b)(6) lot 106.The limitation section of the advia centaur xp anti-hbs2 instructions for use (ifu) (10629819, revision l, 2019-08) states, "specimens that contain biotin at a concentration of 1500 ng/ml demonstrate no significant effect on the assay.Biotin concentrations greater than this may lead to incorrect results for patient samples.Results from patients taking biotin supplements or receiving high-dose biotin therapy should be interpreted with caution due to possible interference with this test." mdr 1219913-2020-00254 was filed for the initial sample from this patient tested on a different date.
 
Event or Problem Description
Discordant, (b)(6) advia centaur xp results were obtained on two samples from the same patient.The samples were drawn from the patient on different dates.Each sample was tested the day after the sample was drawn.The discordant results were reported and were questioned by the physician.The samples were not retested and a corrected report was not issued.The customer believes the positive results to be (b)(6) because the patient had previously (b)(6) serological test results.There are no reports that treatment was altered or prescribed and no reports of adverse health consequences due to the discordant advia centaur xp (b)(6) results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00255 on september 24, 2020.Additional information: 11-25-2020.Siemens healthcare diagnostics has concluded its investigation of repeatable positive advia centaur xp anti-hbs2 (ahbs2) results obtained on two samples from the same patient compared to a historical negative result.The patient was not vaccinated and based on other markers the patient has not had an hepatitis b virus (hbv) infection (hbsag and hbct are nonreactive).Siemens reviewed the calibration and control data provided and there is no evidence of a problem.The only medication the patient was taking was tralokinumab, a human monoclonal antibody which targets the cytokine interleukin 13, and is designed for the treatment of asthma and other inflammatory diseases.Siemens does not have any information indicating tralokinumab would interfere with the advia centaur xp ahbs2 assay.Since there was no retest information for the historical result provided, it is not known if the non-reactive result is repeatable and at this time there is no sample that can be sent to siemens for evaluation.The clinical sensitivity and specificity section of the advia centaur xp / xpt anti-hbs2 instructions for use (ifu) (10629819, revision m, 2020-08) lists the 95% confidence interval (ci) for resolved relative sensitivity as 98.30% - 100% so a certain number of false negative results can be expected for this assay.The clinical sensitivity and specificity section of the advia centaur xp / xpt anti-hbs2 ifu (10629819, revision m, 2020-08) lists the 95% ci for resolved relative specificity as 98.34% - 99.88% so a certain number of false positive results can be expected for this assay.If the patient samples are truly false positive or if the historical result is truly false negative, the discrepant samples from this one patient does not indicate a product problem with advia centaur xp ahbs2 lot: 106.A review of internal data indicates advia centaur xp ahbs2 lot: 106 is performing as intended.The cause of the discrepant results seen by the customer with samples from this one patient when using advia centaur xp ahbs2 lot: 106 could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.A product performance issue has not been identified.Customer is operational.No further evaluation of the device is required.In section h6, the investigation finding, and investigation conclusion codes were updated.Mdr 1219913-2020-00254 supplemental 1 report was filed for the first sample from this patient tested on a different date.

Brand Name
ADVIA CENTAUR XP ANTI-HBS2 (AHBS2)
Common Device Name
AHBS2 IMMUNOASSAY, PRODUCT CODE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10580553
Report Number1219913-2020-00255
Device Sequence Number2627901
Product Code LOM
UDI-Device Identifier00630414561790
UDI-Public00630414561790
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Catalogue Number10286268
Device Lot Number106
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1